Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 48, NWS Jackson, MS

June 20, 2008Newton County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 20, 2008, 3:43 PM CDT for Newton County, Mississippi. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 3:43 PM CDT (20:43 UTC)
Expired
Jun 20, 2008, 5:04 PM CDT
In force
81 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 202044
FFWJAN
MSC101-202245-
/O.NEW.KJAN.FF.W.0048.080620T2043Z-080620T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...

* UNTIL 545 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRATTON...
  LITTLE ROCK...DECATUR AND CONEHATTA

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3224 8932 3258 8932 3258 8920 3258 8919
      3258 8897 3230 8897
TIME...MOT...LOC 2043Z 180DEG 0KT 3240 8927

$$

OLB
2 follow-up statements
000 
WGUS74 KJAN 202120
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI JUN 20 2008

MSC101-202245-
/O.CON.KJAN.FF.W.0048.000000T0000Z-080620T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-
418 PM CDT FRI JUN 20 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NEWTON COUNTY...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRATTON...
LITTLE ROCK AND DECATUR

ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR MISSISSIPPI.

LAT...LON 3224 8932 3248 8924 3258 8911 3258 8897
      3230 8897
TIME...MOT...LOC 2118Z 180DEG 0KT 3239 8924

$$

OLB
000 
WGUS74 KJAN 202204
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT FRI JUN 20 2008

MSC101-202214-
/O.CAN.KJAN.FF.W.0048.000000T0000Z-080620T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-
504 PM CDT FRI JUN 20 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEWTON COUNTY...

LAT...LON 3224 8932 3248 8924 3258 8911 3258 8897
      3230 8897
TIME...MOT...LOC 2204Z 180DEG 0KT 3239 8924

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 11:38 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 20, 11:38 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CDT FRI JUN 20 2008

.DISCUSSION...CENTROID OF SMALL MCS MOVING INTO WESTERN ZONES NOW
WITH VIGOROUS PROPAGATION OF CELLS DIRECTED MAINLY SOUTH INTO MODEST
LOW LEVEL JET AXIS. EXPECT AREAS OF SHOWERS AND EMBEDDED STORMS
ASSOCIATED WITH COMPLEX TO CONTINUE TO DRIFT SOUTHEAST TOWARD
CENTRAL MS INTO THE AFTERNOON. LIFT ASSOCIATED WITH COMPLEX WILL
LIKELY TRIGGER ADDITIONAL (ALTHOUGH MORE SCATTERED) THUNDERSTORM
ACTIVITY EAST AND SOUTHEAST OF IT THROUGH THE AFTERNOON. WITH THIS
IN MIND I ROSE POPS AGAIN ACROSS MAINLY PORTIONS OF NORTHEAST LA AND
CENTRAL MS SOUTHWEST OF A GLH...TO NEWTON...TO LAUREL LINE. /BB/

PREVIOUS UPDATE (955 AM CDT)...FORECAST UPDATED TO SLIGHTLY INCREASE
POPS THIS MORNING...ESPECIALLY NW/WCNTRL ZONES...AS A THUNDERSTORM
COMPLEX DROPS ESEWD TOWARD THE AREA. WILL ALSO ADJUST HWO SLIGHTLY
TO REMOVE AFTERNOON WORDING TO REFLECT ISOLATED CONVECTION THIS
MORNING. THE AIR MASS REMAINS MOIST AND UNSTABLE...ESPECIALLY OVER
WRN AND SRN ZONES. A WEAK SURFACE BOUNDARY DRAPED ACROSS CENTRAL
ZONES WILL HELP FOCUS CONVECTION DURING THE DAY. /03/

&&

.PREVIOUS DISCUSSION...458 AM CDT FRI JUN 20 2008 TODAY THROUGH
SATURDAY. STILL LOOKS LIKE RAIN FOR THE AREA TODAY THROUGH
TOMORROW...SO NEED FOR ANY BIG CHANGES TO THE FORECAST. MAINTAINED
LIKELY POPS FOR THE WESTERN ZONES TODAY AND TONIGHT. GUIDANCE VALUES
WERE A LITTLE LESS...BUT THE LOCAL MODEL ALSO SHOWS CONVECTION
BREAKING OUT AROUND 18Z AND COVERING MOST OF THE WESTERN ZONES.
STILL LOOKS LIKE THERE WILL BE SEVERAL ROUNDS OF WEATHER...WITH
SEVERAL DISTURBANCES MOVING THROUGH THE AREA. COULD NOT REALLY FIND
A COLD FRONT...SEEMS TO BE MORE OF A TROUGH AXIS SWEEPING ACROSS THE
CWA AND BECOMING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT.
EITHER WAY WILL LEAVE SEVERE WORDING IN FOR TODAY THROUGH TONIGHT.
ALSO WENT SLIGHTLY HIGHER THAN GUIDANCE ON POPS FOR TONIGHT AND
EARLY SATURDAY. RAIN SHOULD TAPER OFF FROM THE NORTHWEST...SO ONLY
LEFT LINGERING STUFF AROUND THE SOUTH SATURDAY NIGHT. STUCK WITH
GUIDANCE TEMPS WHICH WERE SLIGHTLY WARMER FOR TODAY. LOOKING FOR
MUCH OF THE RAIN TO BE DELAYED INTO THE AFTERNOON. ALTHOUGH HIGH
CLOUDS WILL BE AROUND...FIGURE AREA WILL HAVE TIME TO WARM TO NEAR
90 BEFORE RAIN COOLS THINGS DOWN. KEPT MOST LOCATIONS NEAR 90.

THE MASSIVE STORM OVER CENTRAL TEXAS CONTINUES TO TRACK SOUTH. FOR
NOW THE MODEL AND KEEPING IT OUT OF THE CWA. THE SYSTEM SHOULD
CONTINUE TO MOVE SOUTH. HOWEVER...THERE WAS A SHORT WAVE TO THE
NORTHWEST SUPPORTING SHOWERS AND THUNDERSTORMS AROUND THE OZARKS. AS
THE TROUGH AXIS MOVES EAST...SHOWERS AND THUNDERSTORMS WILL BREAK OUT
ACROSS THE CWA...LIKELY IN COMBINATION WITH THE INCREASING MOISTURE
AND INSTABILITY. MODELS SUGGEST ML CAPE VALUES WILL APPROACH 2000J
AND PW VALUES WILL BE NEAR 1.75 IN. KEPT CHANCE POPS THIS
MORNING...BUT LOOKS LIKE THE BEST COVERAGE WILL BE IN THE AFTERNOON
AND EVENING. WITH THE SYSTEMS SEEMING TO MOVE A LITTLE SLOW...HIGHER
POPS WERE GOOD FOR THE WESTERN ZONES THROUGH THE EVENING. THE
ACTIVITY WILL SHIFT EAST OVERNIGHT. THE NAM/GFS SHOW DRY AIR MOVING
INTO THE AREA LATE SATURDAY...SO BACKED OFF ON THE RAIN THROUGH THE
AFTERNOON. OVERALL...THE CURRENT FORECAST WAS GOOD. WITH THE
EXCEPTION OF A FEW TWEAKS TO THE POPS...NO REAL CHANGES WERE MADE.

LONGER TERM...SUNDAY THROUGH THURSDAY...MEDIUM RANGE MODELS AND
ENSEMBLES CONTINUE TO TRANSITION THE UPPER PATTERN FROM AN UPPER
TROUGH OVER THE EASTERN CONUS TO A MORE EARLY SUMMER LIKE PATTERN
WITH A FLAT UPPER RIDGE OVER THE REGION BY THE MIDDLE OF NEXT WEEK.

FOR SUNDAY THE UPPER TROUGH WILL SEND A FRONT INTO THE REGION FOR
SUNDAY...WHICH WILL PUSH INTO THE SOUTHERN SECTIONS OF THE ARKLAMISS
BY MONDAY MORNING. PRECIPITABLE WATER ON SUNDAY WILL BE AROUND 1.5
INCHES. LIFT FROM THE FRONT AND DAYTIME HEATING AND INSTABILITY WILL
HELP SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE SOUTH HALF. THE
RAINS SHOULD END BY SUNDAY NIGHT...THEN WE WILL TRANSITION TO A
MORE DRY PATTERN AS WE GO INTO THE UPCOMING WORK WEEK. IT SHOULD
BE DRY ON MONDAY INTO TUESDAY AS THE PATTERN CHANGES TO A FLAT UPPER
RIDGE. AREA MODEL SOUNDINGS SHOWS NO REAL LOW LEVEL FLOW FROM THE
GULF AS WELL AS SOME CAPPING. THE OLD FRONTAL BOUNDARY WILL RETURN
TO THE NORTH AS A WARM FRONT ON WEDNESDAY INTO THURSDAY AS WE START
TO GET SOME LOW LEVEL RETURN FLOW FROM THE GULF.  GFS INDICATES THAT
SEVERAL DISTURBANCES WILL COME DOWN IN NORTHWEST FLOW TO THE WEST OF
THE REGION FOR WEDNESDAY INTO THURSDAY...WHICH WILL KEEP MOST OF THE
RAIN TO THE WEST OF THE ARKLAMISS.  THE EUROPEAN MODEL WAS A LITTLE
WEAKER WITH THE RETURN FLOW FOR NEXT WEEK. IT BROUGHT RETURN FLOW TO
THE SOUTHERN SECTIONS ONLY. THIS PATTERN WILL BE MAINLY TYPICAL
DIURNAL CONVECTION AS WE RETURN TO A TYPICAL EARLY SUMMER
PATTERN.

AS FAR AS TEMPS ARE CONCERN KEPT CLOSE TO PREVIOUS FORECAST AND USED
SOME MEX GUIDANCE FOR DAILY HIGHS AND MOS GUIDANCE FOR DAILY LOWS.
GENERALLY HIGHS WILL BE FROM THE UPPER 80S TO LOWER 90S.  LOWS FROM
THE MIDDLE 60S TO LOWER 70S./17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE MORNING.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY NORTH
OF I-20. CONVECTION WILL INCREASE THIS AFTERNOON FOR LOCAL IFR/MVFR
CIGS/VSBYS IN HEAVIER STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  69  88  67 /  70  57  55  28
MERIDIAN      91  69  86  66 /  35  59  60  33
VICKSBURG     84  71  88  67 /  83  57  45  16
HATTIESBURG   94  70  88  69 /  35  60  60  32
NATCHEZ       89  69  87  68 /  72  61  61  25
GREENVILLE    83  68  87  66 /  62  57  41  13
GREENWOOD     85  68  86  66 /  48  57  48  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 20, 10:15 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI JUN 20 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
649 AM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR AREAS ALONG
AND NORTH OF INTERSTATE 20 THIS MORNING. ACTIVITY WILL INCREASE BY
THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE BEST CHANCE
FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER WEST AND
SOUTH ZONES THIS AFTERNOON ...ESPECIALLY SOUTH OF I-20 AND WEST OF
I-55 BUT THEY WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA TODAY AND
EARLY TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 60 MPH...PENNY SIZED HAIL AND PERIODS OF VERY HEAVY RAINFALL.
FREQUENT DANGEROUS LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE STORMS MAY LINGER OVER EAST AND SOUTH
MISSISSIPPI SATURDAY...AS A SERIES OF DISTURBANCES MOVE OUT OF THE
AREA. GUSTY WINDS...HAIL AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 20, 2:32 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     E LOUIN                 32.07N 89.26W
06/20/2008                   JASPER             MS   EMERGENCY MNGR

            LARGE TREE DOWN JUST EAST OF LOUIN

0225 PM     HAIL             E LOUIN                 32.07N 89.26W
06/20/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED EAST OF LOUIN.

&&

MME
Local storm report, Jun 20, 2:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     3 NW NEWELLTON          32.10N 91.28W
06/20/2008                   TENSAS             LA   UTILITY COMPANY

            LIMBS DOWN OVER POWERLINES ALONG SHACKLEFORD RD.

&&

JALLEN
Local storm report, Jun 20, 2:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     WATERPROOF              31.81N 91.39W
06/20/2008                   TENSAS             LA   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF 5TH AND F STREET.

&&

JALLEN
Local storm report, Jun 20, 3:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             8 N TAYLORSVILLE        31.95N 89.43W
06/20/2008  M1.00 INCH       SMITH              MS   TRAINED SPOTTER

&&

AEG
Special weather statement, Jun 20, 3:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT FRI JUN 20 2008

MSZ029-032-033-202125-
WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
323 PM CDT FRI JUN 20 2008

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF
CHESTER AT 323 PM CDT...MOVING EAST AT 26 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHOCTAW...OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

JC
Local storm report, Jun 20, 3:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             8 N TAYLORSVILLE        31.95N 89.43W
06/20/2008  E1.00 INCH       SMITH              MS   TRAINED SPOTTER

            SPOTTER OBSERVED QUARTER SIZE HAIL BETWEEN HIGHWAY 35 AND
            HIGHWAY 37 OR 8 MILES NORTH OF TAYLORSVILLE AND 5 MILES
            SOUTH OF RALEIGH.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:16 AM CDTSevere Thunderstorm WarningJANLeake44 min
Jun 20, 8:22 AM CDTSevere Thunderstorm WarningJANMadison, Rankin38 min
Jun 20, 12:41 PM CDTSevere Thunderstorm WarningJANWarren64 min
Jun 20, 1:01 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo59 min
Jun 20, 1:11 PM CDTSevere Thunderstorm WarningJANClaiborne31 min
Jun 20, 1:21 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren54 min
Jun 20, 1:23 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith67 min
Jun 20, 1:31 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson38 min
Jun 20, 1:31 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba13 min
Jun 20, 1:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith56 min
Jun 20, 1:51 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson39 min
Jun 20, 2:02 PM CDTSevere Thunderstorm WarningJANHinds, Rankin29 min
Jun 20, 2:14 PM CDTSevere Thunderstorm WarningJANHinds46 min
Jun 20, 2:31 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Jun 20, 2:32 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale43 min
Jun 20, 2:50 PM CDTSevere Thunderstorm WarningJANJasper, Smith55 min
Jun 20, 2:51 PM CDTSevere Thunderstorm WarningJANSmith24 min
Jun 20, 2:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Jun 20, 3:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence60 min
Jun 20, 3:00 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton45 min
Jun 20, 3:16 PM CDTSevere Thunderstorm WarningJANJasper, Smith44 min
Jun 20, 3:27 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith63 min
Jun 20, 3:41 PM CDTSevere Thunderstorm WarningJANNewton37 min
Jun 20, 4:06 PM CDTSevere Thunderstorm WarningJANCovington, Jones54 min
Jun 20, 4:42 PM CDTSevere Thunderstorm WarningJANClarke48 min
Jun 20, 4:49 PM CDTSevere Thunderstorm WarningJANForrest, Lamar19 min
Jun 20, 4:54 PM CDTSevere Thunderstorm WarningJANLamar, Marion48 min
Jun 20, 5:08 PM CDTSevere Thunderstorm WarningJANForrest52 min
Jun 20, 5:14 PM CDTSevere Thunderstorm WarningJANClay14 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningJANLamar42 min
Jun 20, 6:12 PM CDTSevere Thunderstorm WarningJANForrest34 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.